MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f 65 cm super torque mb pigtail (pig) angiographic catheter, snapped in half/sheared off inside the body.It was safely removed over a non-cordis wire.There was no reported patient injury.The device was not resterilized.Additional information was requested but not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b3, g3, g6, h1, h2, h3, h6, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 65 cm super torque mb pigtail (pig) angiographic catheter, snapped in half/sheared off inside the body.It was safely removed over a non-cordis wire.There was no reported patient injury.The device was not resterilized.There were no any anomalies noted when removed from the package and/or during prep.Additional information was requested but not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 65 cm super torque mb pigtail (pig) angiographic catheter, snapped in half/sheared off inside the body.It was safely removed over a non-cordis wire.There was no reported patient injury.The device was not resterilized.There were no anomalies noted when removed from the package and/or during prep.Additional information was requested but not provided.One non-sterile unit of a cath mb 5f pig 65cm 8sh was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, a separated condition was noted at the catheter body, located approximately at 25.2 cm from the distal tip.Both separated portions of the unit were returned for analysis.No other anomalies in the hub, tip, nor body/shaft were noted.Due the separated condition on the unit, a microscopical analysis was performed.An sem analysis was not required since the separation characteristics were observed using the vision system.Results showed that the separated area of the unit presented evidence of elongations.No other anomalies were observed during the analysis.The reported event by the customer as ¿catheter (body/shaft) ¿ separated¿ was confirmed since a separation was noted on the body of the catheter.A microscopical analysis was performed and, results showed that the separated area of the unit presented evidence of elongations.The elongations found on the plastic material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the unit was induced to a tensile force that exceeded the material yield strength prior to the separation.Procedural and/or handling factors might have contributed to the condition found on the unit since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event as reported.According to the instructions for use (ifu), which is not intended as a mitigation, the catheter should be stored in a cool, dark, dry place.To prevent damage to the catheter during removal from the package, grasp the hub (as was done in this case) and withdraw the catheter.To prevent damage to the catheter, straighten the tip only with a diagnostic guidewire or tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the sheath.Based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20396158
Report Number9616099-2024-00340
Device Sequence Number8037761
Product Code DQO
UDI-Device Identifier10705032012041
UDI-Public(01)10705032012041(17)270630(10)18340162
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532598C
Device Lot Number18340162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/09/2024
11/11/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/01/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK LUNDERQUIST WIRE
Patient SexUnknown